Markowitz's mean-variance asset-liability management with regime switching

A time-consistent approach

J. Wei, K. C. Wong, S. C P Yam*, S. P. Yung

*Corresponding author for this work

Research output: Contribution to journalArticle

36 Citations (Scopus)

Abstract

In this article, we provide the first study in the time consistent solution of the mean-variance asset-liability management (MVALM). The framework is even considered under a continuous time Markov regime-switching setting. Using the extended Hamilton-Jacobi-Bellman equation (HJB) (see Björk and Murgoci (2010)), we show that the time consistent equilibrium control is state dependent in the sense that it depends on the uncontrollable liability process, which is in substantial contrast with the time consistent solution of the similar problem in Björk and Murgoci (2010), in which it is independent of the state. Finally, we give a numerical comparison between our work with the corrected version (as obtained here) of pre-commitment strategy in Chen etal. (2008).

Original languageEnglish
Pages (from-to)281-291
Number of pages11
JournalInsurance: Mathematics and Economics
Volume53
Issue number1
DOIs
Publication statusPublished - 2013

Keywords

  • Asset-liability management
  • Extended Hamilton-Jacobi-Bellman
  • Mean-variance
  • Regime switching
  • Time consistent feedback control

Fingerprint Dive into the research topics of 'Markowitz's mean-variance asset-liability management with regime switching: A time-consistent approach'. Together they form a unique fingerprint.

Cite this